U.S. doctors online nowAsk doctors free
South Africa
A 22-year-old male asked:

I eat a relatively healthy vegetarian diet with loads of protein from http://www.frysvegetarian.co.za/ yet i can't lose weight. is it one of my meds?

2 doctor answers3 doctors weighed in
Dr. James Henning
Anesthesiology 50 years experience
Probably Not: From the list above. Remember that taking in more calories than required for daily maintenance may get stored as excess weight. First, be certain about your intake. Keeping a daily log on myfitnesspal.Com may clarify things. Calculating one's daily needs requires a formula: an app like "calorie calculator" can help. Good luck!
Dr. Jovita Anyanwu
Internal Medicine 30 years experience
Yes: Vegetarian diet is not neccesarily a weight loss diet. Their are many overweight vegetarians. You still need to reduce overall caloric intake and increase excercise. Antihistamines do increase apetite and contribute to weight gain. Counselling to reduce anxiety may be helpful.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 39-year-old member asked:
1 doctor answer6 doctors weighed in
A 38-year-old member asked:
1 doctor answer2 doctors weighed in
A 31-year-old member asked:
2 doctor answers3 doctors weighed in
A 31-year-old member asked:
1 doctor answer4 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 14, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.